Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

What causes twitching sensation in the tongue while suffering from viral infection?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1954
Answered : 4160 Questions
Question
I️ started out with canker sores and cold sores. Now my tongue is twitching on one side

Why has that started the doctor I️ saw said I️ had a viral infection. Concerned about my tongue
Wed, 9 May 2018 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
Taking juicy fruits like citrus fruits can help

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. The twitching of the tongue could have developed due to an electrolyte imbalance. Such a condition can be precipitated by a viral infection. Deficiency of certain minerals like calcium and potassium can lead to such a condition. I would insist you to take juicy fruits like citrus fruits. They contain plenty of potassium which should help in proper functioning of the tongue muscles and in reduction of the twitches. You also need to increase total fluid (water) intake and to take plenty of ORS (oral rehydration solution) to ensure a fluid electrolyte imbalance.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by
 
Follow-up: What causes twitching sensation in the tongue while suffering from viral infection? 14 hours later
How long will the tongue twitch last? I️ had 3-5 canker sores in my mouth. Will that make an impact
 
 
Answered by Dr. Prof. Kunal Saha 5 hours later
Brief Answer:
Should respond in a couple of days

Detailed Answer:
If I am correct and if it is due to electrolyte imbalance, it should subside in a day or two. It can also be a good idea to get the electrolyte levels checked. If it does not respond soon, we would need to consider a different pathology.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor